MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-054
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # :(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Article entitled "polyethylene liner dissociation in a depuy pinnacle cup with a manufacturer analysis of the failed component¿ written david keohane, gerard a sheridan, james harty, and padhraig o¿loughlin published by bmj on january 2, 2021 was reviewed.The articles purpose was to present a current case report of a liner failure accompanied by a detailed engineering laboratory analysis.(b)(6) female who had a left tha in 2010.In (b)(6) 2019 with atraumatic left-sided hip pain.The patient had been trying to lift an object at home when she heard an audible crack from her hip which was associated with acute hip plan and an inability to weight bear.In the ed, radiographs demonstrated lateralization of the left femoral head within the acetabular shell.Disassociation was confirmed.Revision occurred.Engineering findings: -liner had wear on the surface edge and defined scratches -damage to taper and inner dome suggesting articulation of the head against these surfaces, most likely to have occurred post-liner disassociation.-on inspection 3 of the 6 ards were sheared away depuy products: 54mm pinnacle acetabular sector ii cup ((b)(4)).Superior screw.32mm neutral marathon liner ((b)(4)).32 mm +1 cobalt chromium femoral head.Summit size 4 12/14 taper high offset.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Visual examination of the provided x-ray images confirmed found evidence of disassociation.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: a worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12285489
Report Number1818910-2021-17222
Device Sequence Number17266944
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public10603295013914
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-054
Device Catalogue Number121932054
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR